... for something that works and won't make me terribly nauseous, the Mirapex works for my RLS but the side effects aren't worth it. I have tried Requip also and that was worse for nausea. Any suggestions would be great
19 Dec 2011
The link below has names of medicines that can be used to control the symptoms of restless legs syndrome. Some medicines have reviews linked to the ... you may find these helpful.
19 Dec 2011
Back about 20 years ago, my father, a doctor, had RLS and took quinine for it and it helped him just fine. I am unsure of the dosage.You could ask your doctor to look it up. My mother, at 78, just developed RLS and she takes Requip with not a problem at all. I don't know that dosage either, but I am sure your doctor will know. Wishing you a pleasant, restful nights sleep!
19 Dec 2011
Hi mamabearcooper! Welcome to Drugs.com!
My husband has severe RLS (Restless Legs Syndrome) & presently takes Pramipexole PMS 1.0 mg at bedtime. He doesn't experience any nausea. He's been on this medication for quite a while now.
Please also look up previous questions & answers concerning RLS on our website. Type "Restless" in the search box near the top of this page. I'm glad to also see that you've already joined the RLS support group, mamabear!
Please also have your hubby check his iron, magnesium & potassium levels. In addition to quinine, I've heard people say that having these levels in a good range make a difference with RLS.
All the best to you & your husband, mamabear!
from Wendy :)
21 Dec 2011
I have very severe RLS, managing to get only 20-30 minutes sleep occasionally. I tried everything out there, including the bar of lavender soap!
There is a brand new medicine out there, made specifically for RLS. The name of it is HORIZANT. It is the only thing, other than gabapentin, that has helped me. Gabapentin stopped working after a year or so. I have been on Horizant for about a month now, and so far so good. It hasn't stopped the jerks completely, but it has helped me a lot... more than Gabapentin ever helped.
I have seen where some people have not been able to take Horizant because it makes them too sleepy. It does not make me sleepy at all. I've had no side effects from Horizant.
Horizant is really expensive, as it is a new drug, with no generic. Your doctor should have samples. Also, don't let anyone tell you that Horizant is just Gabapentin that has been repackaged and remarketed. Yes, it is made from Gabapentin, but Horizant works chemically different.
I hope it works for you. Good luck! And I hope you have a very beautiful, restful Christmas!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... really can't tell much of a difference in my symtoms. I think my RLS is getting worse. My doctor says RLS is a sleep dissorder- is this ...
8 answers • 1 Oct 2009
... and I've been on it ever since. But I've been taking more often because my rls is getting worse. My doc recently switched me to Mirapex ...
1 answer • 24 Apr 2010
my rls is getting worse. With all the preservatives, and addives in food that aren't listed. Mirapex works unless rls is triggered by ...
5 answers • 29 Jun 2011
I took 1and half mg tonight,did not work?was on 1mg mirapex had a lot of stress mirapex was not working, dr put me on requip but a starter kit I know ...
1 answer • 9 Sep 2012
My husband and take ropinirole for restless leg syndrome. Within 30 minutes we are hit by nausea th?
en severe vomiting. We dont take any medications at same time as ropinirole. We go to bed and within 30 minutes Nausea hits, then vomiting. It takes ...
1 answer • 29 Jan 2014